This is Isaac's story, told by his mother Annette.
“Hello, my name is Annette, and I am the proud Mum to a 13-year-old boy named Isaac. Isaac just so happens to be Autistic, with a severe speech and communication disorder and ADHD.
Isaac was cleared by his paediatrician on the 27/10/2021 to have his 2nd Covid Vaccine, even after having a reaction to the 1st. Isaac had severe swelling in his legs along with aching muscles, a headache, and temperatures after the 1st vaccine but we were informed that this was a normal reaction and not to worry. Our AMAZING paediatrician did ask me not to give Isaac his medication the day of the 2nd Jab and if he had the same reaction to not give him his medication till, he was feeling better. Isaac takes Ritalin on school days only and only for the morning session.
On the 29/10/2021 at roughly 11.04am Isaac along with myself and Isaac’s older siblings, we received the 2nd Jab. I held my son’s hand and told him “Its ok my love, we can do hard things” Isaac was afraid of the needle, but he was so brave, we waited our 15 minutes and off we went to continue our day. At around 3pm I noticed Isaac was starting to get a temperature and his arm was very swollen. I gave Isaac nurofen and an Ice pack and kept a good eye on him. At 8pm Isaac was needing more nurofen, and at 9pm Panadol. I then put him to bed.
At 4.11 am on the 30/10/2021 I was calling 000.
We heard a massive thump in our hallway, my husband and myself were sound asleep. I leapt out of bed to find Isaac in the hallway unable to walk, form words or understand my words, he was turning blue also. My husband and I were able to carry him to our bed and lay him down, Isaac was still unresponsive extremely pale almost grey and blue around the lips with beads of sweat all over his face. I then called 000.
Isaac started to come around and was returning to a pale colour around his lips. I checked his temperature he had a temp of 38.6, I was told to wait for the ambulance officers to arrive before giving him anything for his temp. The ambulance officers arrived very quickly and were amazing with Isaac. They checked his temp, and it was 38.6 still, they said it was safe to give him nurofen, we did that. Isaac was tachycardic, still not as responsive that they would have liked, and they advised us to let them take him to the hospital.
On the trip to the hospital the ambulance officers asked me if Isaac had ever had a febrile seizer (temperature seizer) before I said no, I did inform them that I got them as a child and I still got them as an adult.
On arrival at 5am to the hospital Isaac was so well looked after all the staff were amazing and the doctor agreed that it was most likely a febrile seizure, as they are genetic. (Isaac did not have an MRI or ECG at the hospital), in the time the nurse was monitoring him, his heart had returned to a more normal rate, his skin colour was a whiter pasty pale, and his temp was dropping. Isaac asked to go home, that he was sleepy and missed his dad.
We were able to leave at 6.46am on the 30/10/2021.
We were told not to allow Isaac to have a temp and to keep him on a well-timed nurofen and Panadol schedule for the next 48 hours.
On Tuesday the 2/11/21 Isaac was feeling much better and that was the first day he had his Ritalin to return to his normal schoolwork routine.
On the 13/11/21 Isaac fell over, directly backwards, not hitting his head and not tripping on anything, this was at about 12pm. Isaac then fell again at 2pm the same day again not tripping on anything. We decided to make an appointment with his regular GP.
On the 16/11/21 Isaac was seen by the GP, and she was concerned, she wanted bloods and an MRI done. I was driving home with Isaac after the bloods and the GP rang, she asked if I could come back as she wanted Isaac to have an ECG. The ECG showed that Isaac was having Atrial Fibrillation, Isaac then needed to wear a heart monitor for 24 hours. I was also advised to stop and see the pharmacist and check on his medication as the GP can’t prescribe Ritalin and she does not have the most up to date information on it and she felt it was vital to speak to someone who works with it everyday and is educated in the medication.
I stopped and spoke to the pharmacist, the information he gave me has shaken me to the core! He said to STOP taking Ritalin immediately as it is a stimulant, it makes the heart work harder and with Isaac having Atrial fibrillation the top chambers of the heart are working harder already and the bottom chambers can’t pump the blood fast enough, so the blood clots and when the blood clots it throws clots and people DIE. YES! DIE! So, for 9 days I gave my child medication that could have killed him. Because I did not know he had a heart problem.
I take full responsibility for taking my child to get the Vaccine, I also take full responsibility for giving my son medication, it is something I must live with for the rest of my life and the guilt is crippling.
I look at my son and feel like a failure of a mother because of MY actions. I am telling our story in hopes this stops it from ever happening again to another small human. Children need to be protected and if a family decides to get the vaccine for their child, they need to know that this can happen. I was not told any of this information. Isaac can never take Ritalin again and this will alter his future learning abilities and then in turn life. The small humans deserve to have their hearts monitored and the small human makers need this information to care for their child. I never ever want this to happen to another parent.
12/1/2021 - Update
Just wanted to let you know that Isaac has seen the GP and we have his full heart results back. Isaac was diagnosed with sinus arrhythmia, GP said 100% from the jab. As his Paediatrician would have noticed the problem on the 27th.
Also the hospital has lied on the paper work. They said Isaac was admitted to hospital for a viral infection. At no time did the hospital tell me this and they also said he was discharged at 10am also not true as I have the text message to my husband to pick us up at 6.46am.
Also his liver function is at 49 and should be at about 12. So the GP said that is concerning also.
He has been referred as an emergency patient to his paediatrician.”